Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 51, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 2, 2018, 10:43 PM CDT for 4 counties in Oklahoma. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 2, 2018, 10:43 PM CDT (03:43 UTC)
- Expired
- May 2, 2018, 11:30 PM CDT
- In force
- 47 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Craig County, OK, Nowata County, OK, Rogers County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 59 km from the middle of the area, began a volume at 03:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 2, 11:00 PM CDT | TSTM WND DMG | South Coffeyville, OK | ROOF OF A CARPORT ATTACHED TO A GARAGE WAS RIPPED OFF AND LOFTED 60 TO 70 FEET TO THE NORTHEAST OF ITS ORIGINAL LOCATION. DAMAGE TO TREES AND POWERLINES AROUND TOWN ALSO NOTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 2, 8:05 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.7 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1170 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 1041 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 5.6
The text
As transmitted.
954
WUUS54 KTSA 030343
SVRTSA
OKC035-105-131-147-030430-
/O.NEW.KTSA.SV.W.0051.180503T0343Z-180503T0430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
1043 PM CDT WED MAY 2 2018
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Western Craig County in northeastern Oklahoma...
Northern Rogers County in northeastern Oklahoma...
Northeastern Washington County in northeastern Oklahoma...
Nowata County in northeastern Oklahoma...
* Until 1130 PM CDT
* At 1043 PM CDT, severe thunderstorms were located along a line
extending from 2 miles north of Hulah to 4 miles east of Dewey to 2
miles north of Skiatook, moving northeast at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations in or near the path include...
Nowata... Chelsea...
Oologah... South Coffeyville...
Copan... Delaware...
Lenapah... Talala...
Wann... New Alluwe...
Watova... Hollow...
Centrailia... Centralia...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 300 AM CDT for northeastern
Oklahoma.
LAT...LON 3656 9532 3636 9580 3675 9580 3700 9600
3700 9503
TIME...MOT...LOC 0343Z 240DEG 47KT 3697 9605 3678 9587 3640 9599
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$2 follow-up statements
931
WWUS54 KTSA 030413
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
1113 PM CDT WED MAY 2 2018
OKC147-030423-
/O.CAN.KTSA.SV.W.0051.000000T0000Z-180503T0430Z/
Washington OK-
1113 PM CDT WED MAY 2 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WASHINGTON COUNTY
IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area therefore the warning has been cancelled.
A tornado watch remains in effect until 300 AM CDT for northeastern
Oklahoma.
LAT...LON 3656 9532 3651 9579 3675 9580 3700 9578
3700 9503
TIME...MOT...LOC 0413Z 240DEG 47KT 3716 9564 3697 9546 3659 9558
$$
OKC035-105-131-030430-
/O.CON.KTSA.SV.W.0051.000000T0000Z-180503T0430Z/
Craig OK-Rogers OK-Nowata OK-
1113 PM CDT WED MAY 2 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR WESTERN CRAIG...NORTHERN ROGERS AND NOWATA COUNTIES...
At 1113 PM CDT, severe thunderstorms were located along a line
extending from 2 miles west of Liberty to 8 miles southwest of Edna
to 4 miles southeast of Watova, moving northeast at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations in or near the path include...
Nowata... South Coffeyville...
Delaware... Lenapah...
Talala... New Alluwe...
Watova... Hollow...
Centralia... Centrailia...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 300 AM CDT for northeastern
Oklahoma.
LAT...LON 3656 9532 3651 9579 3675 9580 3700 9578
3700 9503
TIME...MOT...LOC 0413Z 240DEG 47KT 3716 9564 3697 9546 3659 9558
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$110
WWUS54 KTSA 030425
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
1125 PM CDT WED MAY 2 2018
OKC105-131-030434-
/O.CAN.KTSA.SV.W.0051.000000T0000Z-180503T0430Z/
Rogers OK-Nowata OK-
1125 PM CDT WED MAY 2 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN ROGERS AND NOWATA
COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area therefore the warning has been cancelled.
A tornado watch remains in effect until 300 AM CDT for northeastern
Oklahoma.
LAT...LON 3665 9526 3665 9543 3683 9541 3700 9541
3700 9503
TIME...MOT...LOC 0424Z 240DEG 47KT 3723 9549 3704 9531 3666 9543
$$
OKC035-030430-
/O.CON.KTSA.SV.W.0051.000000T0000Z-180503T0430Z/
Craig OK-
1125 PM CDT WED MAY 2 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR NORTHWESTERN CRAIG COUNTY...
At 1124 PM CDT, severe thunderstorms were located along a line
extending from 4 miles southeast of Cherryvale to 2 miles southeast
of Edna to 4 miles northeast of New Alluwe, moving northeast at 55
mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations in or near the path include...
Hollow... Centralia...
Centrailia...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 300 AM CDT for northeastern
Oklahoma.
LAT...LON 3665 9526 3665 9543 3683 9541 3700 9541
3700 9503
TIME...MOT...LOC 0424Z 240DEG 47KT 3723 9549 3704 9531 3666 9543
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 7:50 PM CDT, 2 hours 53 minutes earlier.
Area forecast discussion, May 2, 7:50 PM CDT, 2 hours 53 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 750 PM CDT Wed May 2 2018 .DISCUSSION... Made some alterations to first period pops based on latest convective trends. Storms currently evolving into a squall line across SW-SC OK with diminishing sfc based activity to the north and northeast given warm mid level temperatures. Highest pops will be across SE OK this evening, expanding further northeast into NW AR after 06z. Overnight low temperatures will be left as they are at this time. Updated ZFP/PFM/AFM out shortly. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...23
Hazardous weather outlook, May 2, 8:56 PM CDT, 1 hour 47 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 856 PM CDT Wed May 2 2018 ARZ001-002-010-011-019-020-029-OKZ049-053>076-031015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 856 PM CDT Wed May 2 2018 ...SEVERE WEATHER POTENTIAL TONIGHT... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. TORNADO. RISK...Limited. AREA...Parts of Eastern Oklahoma. ONSET...After 10 pm. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...After 10 PM. SIGNIFICANT WINDS. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. DISCUSSION... The threat of severe thunderstorms, including a limited risk of tornadoes, will increase across parts of eastern Oklahoma this evening, and far eastern Oklahoma and northwest Arkansas overnight. Severe thunderstorms have remained ongoing across western and central Oklahoma this evening, but as storms continue to organize into a squall line, they will move into parts of eastern Oklahoma before 1030 pm, and into far eastern Oklahoma and northwest Arkansas after midnight. Large hail, damaging winds and isolated tornadoes within the strongest portions of the line are possible. The overall threat of severe weather is expected to decrease as the activity moves further into Arkansas late tonight. Additional thunderstorms may develop and move into southeast Oklahoma and western Arkansas very late tonight. Depending on the evolution of the first round of storms, Severe potential with additional storms very late tonight may be limited. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. THURSDAY...Thunderstorm Potential...High Wind Potential. FRIDAY...Thunderstorm Potential. SATURDAY through TUESDAY...No Hazards. EXTENDED DISCUSSION... Thunderstorms will likely be ongoing across parts of eastern Oklahoma and northwest Arkansas Thursday morning. This activity should be weakening during the morning hours but will still have a small severe threat. Additional thunderstorms may develop later in the afternoon as the dryline surges farther east. Severe weather would be possible with these storms as well. Showers and thunderstorms will be ending Friday as the cold front exits to the south and east. EMERGENCY MANAGEMENT PLANNING STATEMENT... Continue to monitor forecasts for severe weather potential Thursday. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, May 2, 9:22 PM CDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Tulsa OK
922 PM CDT WED MAY 2 2018
OKZ054-059-064-030300-
Osage OK-Pawnee OK-Creek OK-
922 PM CDT WED MAY 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OSAGE...NORTHWESTERN
CREEK AND PAWNEE COUNTIES UNTIL 1000 PM CDT...
At 922 PM CDT, strong thunderstorms were located along a line
extending from 6 miles northeast of Morrison to 3 miles northeast of
Carney. Movement was northeast at 50 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations in or near the path include...
Pawnee... Cleveland...
Drumright... Fairfax...
Oilton... Jennings...
Ralston... Hallett...
Blackburn... Terlton...
Maramec... Skedee...
Sooner Lake... Silver City...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A tornado watch remains in effect until 300 AM CDT for northeastern
Oklahoma.
LAT...LON 3649 9703 3667 9645 3599 9645 3593 9662
3616 9662 3616 9682 3624 9682 3625 9692
3633 9693 3634 9703
TIME...MOT...LOC 0222Z 235DEG 42KT 3637 9695 3582 9696Local storm report, May 2, 10:09 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1009 PM CDT WED MAY 2 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM TSTM WND GST 7 SW BURBANK 36.62N 96.82W
05/02/2018 M60 MPH OSAGE OK MESONET
&&
PBSSpecial weather statement, May 2, 10:32 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1032 PM CDT WED MAY 2 2018
OKZ071-073>075-030415-
Haskell OK-Pittsburg OK-Latimer OK-McIntosh OK-
1032 PM CDT WED MAY 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL HASKELL...CENTRAL
MCINTOSH...NORTHWESTERN LATIMER AND NORTHERN PITTSBURG COUNTIES UNTIL
1115 PM CDT...
At 1032 PM CDT, strong thunderstorms were located along a line
extending from 6 miles northeast of Dustin to 6 miles north of
Stuart. Movement was east at 50 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations in or near the path include...
Mcalester... Eufaula...
Krebs... Crowder...
Canadian... Indianola...
Hanna... Stidham...
Raiford... Blocker...
Vivian... Arrowhead State Park...
Lake Eufaula State Park... Scipio...
Arpelar... Vernon...
Featherston... Onapa...
This includes Interstate 40 in Oklahoma between mile markers 269 and
273.
A tornado watch remains in effect until 300 AM CDT for southeastern
Oklahoma.
LAT...LON 3505 9609 3506 9607 3509 9606 3512 9603
3512 9601 3515 9601 3515 9598 3529 9598
3549 9535 3496 9546 3489 9609
TIME...MOT...LOC 0332Z 250DEG 51KT 3533 9593 3499 9608The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 9:22 PM CDT | Special Weather Statement | TSA | Pawnee | 38 min |
| May 2, 9:29 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee | 46 min |
| May 2, 9:36 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee, Okmulgee | 54 min |
| May 2, 9:44 PM CDT | Tornado Warning | TSA | Osage, Pawnee | 31 min |
| May 2, 10:08 PM CDT | Tornado Warning | TSA | Osage | 48 min |
| May 2, 10:10 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee, Tulsa, Washington | 65 min |
| May 2, 10:13 PM CDT | Severe Thunderstorm Warning | TSA | Creek, McIntosh, Mayes, Muskogee, Okfuskee, Okmulgee and 3 more | 62 min |
| May 2, 10:32 PM CDT | Special Weather Statement | TSA | McIntosh | 43 min |
| May 2, 11:02 PM CDT | Special Weather Statement | TSA | Mayes, Muskogee | 43 min |
| May 2, 11:23 PM CDT | Special Weather Statement | TSA | Haskell | 52 min |
| May 2, 11:27 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Ottawa | 48 min |
| May 2, 11:32 PM CDT | Special Weather Statement | TSA | Adair, Cherokee, Delaware, Mayes | 43 min |
| May 2, 11:34 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 56 min |
| May 2, 11:54 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee | 41 min |
| May 3, 12:19 AM CDT | Special Weather Statement | TSA | Haskell, Sequoyah | 41 min |
| May 3, 3:41 AM CDT | Special Weather Statement | TSA | Creek, Okfuskee, Okmulgee, Tulsa | 49 min |
| May 3, 4:28 AM CDT | Special Weather Statement | TSA | Okfuskee, Okmulgee, Wagoner | 62 min |
| May 3, 5:18 AM CDT | Special Weather Statement | TSA | Cherokee, McIntosh, Muskogee | 42 min |
| May 3, 5:52 AM CDT | Special Weather Statement | TSA | Adair, Cherokee | 38 min |
| May 3, 6:17 AM CDT | Special Weather Statement | TSA | Creek | 43 min |
| May 3, 6:27 AM CDT | Special Weather Statement | TSA | Adair | 33 min |
| May 3, 9:06 AM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Okfuskee, Okmulgee | 39 min |
| May 3, 9:14 AM CDT | Special Weather Statement | TSA | Pittsburg | 31 min |
| May 3, 9:26 AM CDT | Areal Flood Advisory | TSA | Cherokee, Haskell, McIntosh, Muskogee, Okfuskee, Okmulgee and 3 more | 3 hr |
| May 3, 9:27 AM CDT | Special Weather Statement | TSA | Okmulgee | 33 min |
| May 3, 9:43 AM CDT | Special Weather Statement | TSA | McIntosh | 32 min |
| May 3, 9:53 AM CDT | Special Weather Statement | TSA | Muskogee, Wagoner | 37 min |
| May 3, 10:08 AM CDT | Areal Flood Advisory | TSA | Adair, Cherokee, Delaware, Haskell, McIntosh, Mayes and 4 more | 3 hr |
| May 3, 10:28 AM CDT | Special Weather Statement | TSA | Cherokee | 32 min |
| May 3, 10:48 AM CDT | Areal Flood Advisory | TSA | Adair, Delaware | 3 hr |
| May 3, 10:51 AM CDT | Special Weather Statement | TSA | Adair, Cherokee | 24 min |
| May 3, 11:22 AM CDT | Special Weather Statement | TSA | Adair | 23 min |
| May 3, 11:30 AM CDT | Special Weather Statement | TSA | Choctaw, Pushmataha | 60 min |
| May 3, 11:47 AM CDT | Special Weather Statement | TSA | Latimer | 28 min |
| May 3, 12:16 PM CDT | Special Weather Statement | TSA | LeFlore | 59 min |
| May 3, 2:24 PM CDT | River Flood Warning | TSA | Adair, Delaware | 30 hr |
| May 3, 2:24 PM CDT | River Flood Warning | TSA | Adair, Cherokee, Delaware | 35 hr |
| May 3, 2:24 PM CDT | River Flood Warning | TSA | Cherokee | 46 hr |
| May 3, 2:28 PM CDT | River Flood Advisory | TSA | Cherokee, Delaware | 16 hr |
| May 3, 6:17 PM CDT | River Flood Advisory | TSA | Sequoyah | 14 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.